Alert archive / Wyoming / Red Flag Warnings in 2019

Red Flag Warning 13, NWS Riverton, WY

September 25, 20196 counties in Wyoming

NWS Riverton, WY issued this red flag warning at Sep 25, 2019, 2:29 PM MDT for 6 counties in Wyoming. It took effect at Sep 26, 2019, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 25, 2019, 2:29 PM MDT (20:29 UTC)
In effect from
Sep 26, 2019, 12:00 PM MDT
Expired
Sep 26, 2019, 8:00 PM MDT
In force
8 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Natrona County, WY, Sweetwater County, WY, Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 55 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2019-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2019-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1902 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

688 
WWUS85 KRIW 252029
RFWRIW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Riverton WY
229 PM MDT Wed Sep 25 2019

WYZ280-261000-
/O.UPG.KRIW.FW.A.0010.190926T1800Z-190927T0200Z/
/O.NEW.KRIW.FW.W.0013.190926T1800Z-190927T0200Z/
Natrona County/Casper BLM-
229 PM MDT Wed Sep 25 2019

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY...

The National Weather Service in Riverton has issued a Red Flag
Warning, which is in effect from noon to 8 PM MDT Thursday. the
Fire Weather Watch is no longer in effect.

* IMPACTS: Low Humidities...Unseasonably Warm Temperatures...and 
  Strong Gusty Winds will create erratic fire behavior and new 
  fire starts. 

* AFFECTED AREA: 
  In Central WY...Fire Weather Zone 280.

* WIND: West 20 to 30 mph with gusts up to 45 mph.

* HUMIDITY: As low as 13 percent.

* TEMPERATURES: In the upper 70s to near 80.

* COUNTIES AFFECTED: 
  In Central WY...Natrona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong 
winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior. Please make sure your campfire
is completely out before leaving the campground. Avoid driving or 
parking in high, dead grass as a spark can ignite dry vegetation.

&&

$$

WYZ279-261000-
/O.UPG.KRIW.FW.A.0010.190926T1800Z-190927T0200Z/
/O.NEW.KRIW.FW.W.0013.190926T1800Z-190927T0200Z/
Sweetwater County/Rock Springs BLM/Flaming Gorge NRA-
229 PM MDT Wed Sep 25 2019

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY...

The National Weather Service in Riverton has issued a Red Flag
Warning, which is in effect from noon to 8 PM MDT Thursday. the
Fire Weather Watch is no longer in effect.

* IMPACTS: Low Humidities...Unseasonably Warm Temperatures...and 
  Strong Gusty Winds will create erratic fire behavior and new 
  fire starts. 

* AFFECTED AREA: 
  In Southwest WY...Fire Weather Zone 279.

* WIND: West 15 to 25 mph with gusts up to 45 mph.

* HUMIDITY: As low as 16 percent.

* TEMPERATURES: In the mid 70s.

* COUNTIES AFFECTED: 
  In Southwest WY...Sweetwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong 
winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior. Please make sure your campfire
is completely out before leaving the campground. Avoid driving or 
parking in high, dead grass as a spark can ignite dry vegetation.

&&

$$

WYZ300-261000-
/O.UPG.KRIW.FW.A.0010.190926T1800Z-190927T0200Z/
/O.NEW.KRIW.FW.W.0013.190926T1800Z-190927T0200Z/
Casper Mountain-
229 PM MDT Wed Sep 25 2019

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY...

The National Weather Service in Riverton has issued a Red Flag
Warning, which is in effect from noon to 8 PM MDT Thursday. the
Fire Weather Watch is no longer in effect.

* IMPACTS: Low Humidities...Unseasonably Warm Temperatures...and 
  Strong Gusty Winds will create erratic fire behavior and new 
  fire starts. 

* AFFECTED AREA: 
  In Central WY...Fire Weather Zone 300.

* WIND: West 25 to 35 mph with gusts up to 50 mph.

* HUMIDITY: As low as 15 percent.

* TEMPERATURES: In the mid 70s.

* COUNTIES AFFECTED: 
  In Central WY...Natrona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong 
winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior. Please make sure your campfire
is completely out before leaving the campground. Avoid driving or 
parking in high, dead grass as a spark can ignite dry vegetation.

&&

$$

WYZ281-285-261000-
/O.CON.KRIW.FW.A.0010.190926T1800Z-190927T0200Z/
Johnson County/Casper BLM-South Bighorn Mountains-
229 PM MDT Wed Sep 25 2019

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

* IMPACTS: Low Humidities...Unseasonably Warm Temperatures...and 
  Strong Gusty Winds will create erratic fire behavior and new 
  fire starts. 

* AFFECTED AREA: 
  In Central WY Fire Zone....285.
  In North Central WY Fire Zone....281.

* WIND: West 15 to 25 mph with gusts up to 45 mph in the Big Horn
  Mountains.

* HUMIDITY: As low as 15 percent. However, most of zone 285 will
  have an RH above 20 percent.

* TEMPERATURES: In the upper 70s except 55 to 65 in the Big horn
  Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible Red
Flag Warnings. Please make sure your campfire is completely out
before leaving the campground. Avoid driving or parking in high,
dead grass as a spark can ignite dry vegetation.

&&

$$

http://weather.gov/riverton
4 follow-up statements
150 
WWUS85 KRIW 260104
RFWRIW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Riverton WY
704 PM MDT Wed Sep 25 2019

WYZ280-261300-
/O.CON.KRIW.FW.W.0013.190926T1800Z-190927T0200Z/
Natrona County/Casper BLM-
704 PM MDT Wed Sep 25 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
THURSDAY...

* IMPACTS: Low humidities...unseasonably warm temperatures...and
  gusty westerly wind will create erratic fire behavior and new
  fire starts.

* AFFECTED AREA: 
  In Central WY...Fire Weather Zone 280.

* WIND: West 20 to 30 mph with gusts up to 45 mph.

* HUMIDITY: As low as 12 to 16 percent.

* TEMPERATURES: 75 to 80.

* COUNTIES AFFECTED: 
  In Central WY...Natrona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Please make sure your campfire
is completely out before leaving the campground. Avoid driving or 
parking in high, dead grass as a spark can ignite dry vegetation.

&&

$$

WYZ279-261300-
/O.CON.KRIW.FW.W.0013.190926T1800Z-190927T0200Z/
Sweetwater County/Rock Springs BLM/Flaming Gorge NRA-
704 PM MDT Wed Sep 25 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
THURSDAY...

* IMPACTS: Low humidities...unseasonably warm temperatures...and
  gusty westerly wind will create erratic fire behavior and new
  fire starts.

* AFFECTED AREA: 
  In Southwest WY...Fire Weather Zone 279.

* WIND: West 20 to 30 mph with gusts around 40 mph.

* HUMIDITY: As low as 15 percent.

* TEMPERATURES: In the mid 70s.

* COUNTIES AFFECTED: 
  In Southwest WY...Sweetwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Please make sure your campfire
is completely out before leaving the campground. Avoid driving or 
parking in high, dead grass as a spark can ignite dry vegetation.

&&

$$

WYZ300-261300-
/O.CON.KRIW.FW.W.0013.190926T1800Z-190927T0200Z/
Casper Mountain-
704 PM MDT Wed Sep 25 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
THURSDAY...

* IMPACTS: Low humidities...unseasonably warm temperatures...and
  gusty westerly wind will create erratic fire behavior and new
  fire starts. 

* AFFECTED AREA: 
  In Central WY...Fire Weather Zone 300.

* WIND: West 25 to 35 mph with gusts 45 to 50 mph.

* HUMIDITY: As low as 15 percent.

* TEMPERATURES: 70 to 75.

* COUNTIES AFFECTED: 
  In Central WY...Natrona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Please make sure your campfire
is completely out before leaving the campground. Avoid driving or 
parking in high, dead grass as a spark can ignite dry vegetation.

&&

$$

WYZ281-285-261300-
/O.CON.KRIW.FW.A.0010.190926T1800Z-190927T0200Z/
Johnson County/Casper BLM-South Bighorn Mountains-
704 PM MDT Wed Sep 25 2019

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

* IMPACTS: Low humidities...unseasonably warm temperatures...and
  gusty westerly wind could create erratic fire behavior and new 
  fire starts.

* AFFECTED AREA: 
  In Central WY Fire Zone....285.
  In North Central WY Fire Zone....281.

* WIND: West 15 to 25 mph with gusts up to 45 mph in the Bighorn
  Mountains. The wind will become northwest 20 to 30 mph with gusts
  around 40 mph in zone 281 from 4 PM to 8 PM.

* HUMIDITY: As low as 15 percent.

* TEMPERATURES: In the upper 70s except 60s in the Bighorn
  Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible Red
Flag Warnings. Please make sure your campfire is completely out
before leaving the campground. Avoid driving or parking in high,
dead grass as a spark can ignite dry vegetation.

&&

$$

http://weather.gov/riverton
352 
WWUS85 KRIW 260929
RFWRIW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Riverton WY
329 AM MDT Thu Sep 26 2019

WYZ281-285-270200-
/O.UPG.KRIW.FW.A.0010.190926T1800Z-190927T0200Z/
/O.EXA.KRIW.FW.W.0013.190926T1800Z-190927T0200Z/
Johnson County/Casper BLM-South Bighorn Mountains-
329 AM MDT Thu Sep 26 2019

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

The National Weather Service in Riverton has issued a Red Flag
Warning, which is in effect from noon today to 8 PM MDT this
evening. the Fire Weather Watch is no longer in effect.

* IMPACTS: Low humidities...unseasonably warm temperatures...and
  strong gusty winds could result in fires spreading quickly and
  having erratic fire behavior.

* AFFECTED AREA: Fire weather zone 285 and the southern half of
  zone 281. This includes the lower elevations of Johnson County 
  as well as the southern Bighorn Mountains.

* WIND: West 20 to 30 mph with gusts up to 45 mph. A cold front
  will push south across Johnson County between 6 and 8 PM, with an
  abrupt wind change to the north or northwest with winds 20 to 30
  mph. 

* HUMIDITY: Around 15 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please make sure your campfire is completely out before leaving 
the campground. Avoid driving or parking in high, dead grass as a 
spark can ignite dry vegetation.

&&

$$

WYZ280-270200-
/O.CON.KRIW.FW.W.0013.190926T1800Z-190927T0200Z/
Natrona County/Casper BLM-
329 AM MDT Thu Sep 26 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

* IMPACTS: Low humidities...unseasonably warm temperatures...and
  strong gusty winds could result in fires spreading quickly and
  having erratic fire behavior. 

* AFFECTED AREA: Fire weather zone 280 which includes much of the 
  lower elevations of Natrona County.

* WIND: West to southwest 20 to 25 mph with gusts up to 40 mph.

* HUMIDITY: 12 to 16 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please make sure your campfire is completely out before leaving 
the campground. Avoid driving or parking in high, dead grass as a 
spark can ignite dry vegetation.

&&

$$

WYZ279-270200-
/O.CON.KRIW.FW.W.0013.190926T1800Z-190927T0200Z/
Sweetwater County/Rock Springs BLM/Flaming Gorge NRA-
329 AM MDT Thu Sep 26 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

* IMPACTS: Low humidities...unseasonably warm temperatures...and
  strong gusty winds could result in fires spreading quickly and
  having erratic fire behavior.

* AFFECTED AREA: Fire weather zone 279 which includes much of
  Sweetwater County.

* WIND: West 20 to 30 mph with gusts up to 45 mph.

* HUMIDITY: As low as 15 percent.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please make sure your campfire is completely out before leaving 
the campground. Avoid driving or parking in high, dead grass as a 
spark can ignite dry vegetation.

&&

$$

WYZ300-270200-
/O.CON.KRIW.FW.W.0013.190926T1800Z-190927T0200Z/
Casper Mountain-
329 AM MDT Thu Sep 26 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

* IMPACTS: Low humidities...unseasonably warm temperatures...and
  strong gusty winds could result in fires spreading quickly and
  having erratic fire behavior. 

* AFFECTED AREA: Fire weather zone 300 which includes Casper
  Mountain.

* WIND: West 25 to 35 mph with gusts up to 55 mph.

* HUMIDITY: As low as 15 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please make sure your campfire is completely out before leaving 
the campground. Avoid driving or parking in high, dead grass as a 
spark can ignite dry vegetation.

&&

$$

21
538 
WWUS85 KRIW 261926
RFWRIW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Riverton WY
126 PM MDT Thu Sep 26 2019

WYZ280-270200-
/O.CON.KRIW.FW.W.0013.000000T0000Z-190927T0200Z/
Natrona County/Casper BLM-
126 PM MDT Thu Sep 26 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* IMPACTS: Low Humidities...Unseasonably Warm Temperatures...and 
  Strong Gusty Winds will create erratic fire behavior and new 
  fire starts. 

* AFFECTED AREA: Fire weather zone 280 which includes much of the 
  lower elevations of Natrona County.

* WIND: West to southwest 20 to 25 mph with gusts up to 40 mph.

* HUMIDITY: 12 to 16 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please make sure your campfire is completely out before leaving
the campground. Avoid driving or parking in high, dead grass as a
spark can ignite dry vegetation.

&&

$$

WYZ279-270200-
/O.CON.KRIW.FW.W.0013.000000T0000Z-190927T0200Z/
Sweetwater County/Rock Springs BLM/Flaming Gorge NRA-
126 PM MDT Thu Sep 26 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* IMPACTS: Low Humidities...Unseasonably Warm Temperatures...and 
  Strong Gusty Winds will create erratic fire behavior and new 
  fire starts. 

* AFFECTED AREA: 
  In Southwest WY...Fire Weather Zone 279.

* WIND: West 20 to 30 mph with gusts up to 45 mph.

* HUMIDITY: As low as 15 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please make sure your campfire is completely out before leaving
the campground. Avoid driving or parking in high, dead grass as a
spark can ignite dry vegetation.

&&

$$

WYZ300-270200-
/O.CON.KRIW.FW.W.0013.000000T0000Z-190927T0200Z/
Casper Mountain-
126 PM MDT Thu Sep 26 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* IMPACTS: Low Humidities...Unseasonably Warm Temperatures...and 
  Strong Gusty Winds will create erratic fire behavior and new 
  fire starts. 

* AFFECTED AREA: 
  In Central WY...Fire Weather Zone 300.

* WIND: West 25 to 35 mph with gusts up to 55 mph.

* HUMIDITY: As low as 15 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please make sure your campfire is completely out before leaving
the campground. Avoid driving or parking in high, dead grass as a
spark can ignite dry vegetation.

&&

$$

WYZ281-285-270200-
/O.CON.KRIW.FW.W.0013.000000T0000Z-190927T0200Z/
Johnson County/Casper BLM-South Bighorn Mountains-
126 PM MDT Thu Sep 26 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* IMPACTS: Low humidities...unseasonably warm temperatures...and
  strong gusty winds could result in fires spreading quickly and
  having erratic fire behavior.

* AFFECTED AREA: Fire weather zone 285 and the southern half of
  zone 281. This includes the lower elevations of Johnson County 
  as well as the southern Bighorn Mountains.

* WIND: West 20 to 30 mph with gusts up to 45 mph. A cold front
  will push south across Johnson County between 6 and 8 PM, with an
  abrupt wind change to the north or northwest with winds 20 to 30
  mph. 

* HUMIDITY: Around 15 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please make sure your campfire is completely out before leaving
the campground. Avoid driving or parking in high, dead grass as a
spark can ignite dry vegetation.

&&

$$

http://weather.gov/riverton
272 
WWUS85 KRIW 270205
RFWRIW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Riverton WY
805 PM MDT Thu Sep 26 2019

WYZ279>281-285-300-270315-
/O.EXP.KRIW.FW.W.0013.000000T0000Z-190927T0200Z/
Sweetwater County/Rock Springs BLM/Flaming Gorge NRA-
Natrona County/Casper BLM-Johnson County/Casper BLM-
South Bighorn Mountains-Casper Mountain-
805 PM MDT Thu Sep 26 2019

...RED FLAG WARNING HAS EXPIRED...

Wind speeds have decreased since sunset and relative humidity is on
the rise. Therefore, red flag conditions are no longer expected and
the warning has been allowed to expire.

$$

http://weather.gov/riverton

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Sep 25, 11:31 AM MDT, 2 hours 58 minutes earlier.

Area forecast discussion, Sep 25, 11:31 AM MDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
1131 AM MDT Wed Sep 25 2019

.SHORT TERM...(Today through Thursday)
Issued at 415 AM MDT Wed Sep 25 2019

A mainly dry northwest flow aloft will occur today and tonight
before backing to the west on Thursday. At the surface, an ill-
defined boundary early this morning east of the Divide will be
reinforced by a weak cold front later today as it pushes to the
Divide before stalling this evening. This front washes out late
tonight as a lee trough develops at the surface in response to a
strong shortwave trough pulling rapidly east southeast out of
British Columbia into southern Alberta by 12Z Thursday. By 00Z
Friday this feature is expected to be across the Northern Plains/S.
Manitoba Province. The associated cold front is expected push south
across N. Wyoming Thursday afternoon. Some precipiation could occur
mainly late Thursday afternoon associated with the cold front and
some right-entrance region of an upper jet. Ahead of this cold
front, dry and windy conditions will result in elevated to
critical fire weather conditions across central and southern parts
of the forecast area.

.LONG TERM...(Thursday night through Tuesday)
Issued at 415 AM MDT Wed Sep 25 2019

Gusty winds will decrease for most of the area Thursday evening.
Some lighter gusts will linger through the night in southern WY
and in the mountains. Conversely, precipitation chances increase
across the northern third of WY overnight. As the front drops
southward through the area precipitation also spreads southward
and is expected to persist through the day Friday. Higher
elevations will see some snow and lower elevations rain, but an
isolated thunderstorm can't be ruled out. Temperatures will be
cooler on Friday, kicking off a cooling trend that should continue
through the end of the extended forecast period. Southern WY
still looks to only have isolated chances of seeing shower
activity, but has a good chance of breezy winds developing in the
afternoon.

Going into the weekend, a large trough of low pressure quickly moves
into the western U.S., but it's progression quickly slows and
a moist flow pattern sets up over WY. Several rounds of shower
activity will impact WY through Tuesday as short waves negate
around the slow moving low. During the weekend valley rain and
mountain snow is expected with a few flurries possibly making it
to lower elevations. Then, Sunday into Monday, the first snow at
lower elevations across the west will be possible as another cold
front moves into WY. By Monday and into Tuesday, the GFS model
remains consistent in its depiction of cold advection continuing
enough that snow is possible east of the Continental Divide. It is
still too far out to accurately nail down timing of rain/snow
switch overs. Regardless of how much rain vs snow may fall, it
looks to be a cool and soggy week ahead for the Cowboy state.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)

VFR conditions will continue across the area at all TAF sites
through the forecast period. Expect north-northwest winds at 10-15
knots behind a cold front moving through the area along a line
from KLND-KCPR still between the 21z time frame from this
afternoon to 00Z Thursday. Gusty winds in the 15-25 mph out of the
west to northwest will be expected at KRKS, KBPI and KPNA before
decreasing by around 01Z this evening. Have added in a westerly
wind component at and above 10 knots sustained at most of the TAF
sites after 17Z Thursday to end out the forecast.

&&

.FIRE WEATHER...
Issued AT 415 AM MDT Wed Sep 25 2019

Elevated to critical fire weather conditions are expected Thursday
afternoon across central and southern sections ahead of a cold
front that will push across the region late Thursday afternoon
into Thursday night. All fire weather zones where a fire weather
watch is in effect, winds will easily meet criteria (gusts of 25
mph or more), but RH will be marginal needing 15 percent or less
to meet red flag criteria. Models are showing the driest air
across the Wind River Basin into Johnson and Natrona counties.

Most confidence for red flag conditions in zone 280 where temps
will be the warmest resulting in low RH, while 279 is least
confident for RH reaching the 15 percent threshold. For fire
weather zone 281, it is for the southern part of the zone where
RH will be close. In addition a cold front is expected to push
across the area toward sunset with an abrupt wind shift to the
north.

Today will be mild with good to very good smoke dispersal with
winds mainly northerly east of the Divide, and westerly west of
the Divide. Cooler and more moist Friday with a chance of
precipitation especially over the north. Snow levels Thursday
night into Friday look to be around 8000 feet north to around
10000 feet south.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Thursday afternoon through Thursday
evening for WYZ279>281-285-300.

&&

SHORT TERM...Murrell
LONG TERM...Bourque
AVIATION...Troutman
FIRE WEATHER...Murrell
Hazardous weather outlook, Sep 25, 4:45 AM MDT, 9 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
445 AM MDT Wed Sep 25 2019

WYZ001>020-022>030-261315-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
445 AM MDT Wed Sep 25 2019

...Fire Weather Watch across portions of east-central to southern
areas Thursday Afternoon and Evening...

This Hazardous Weather Outlook is for Western and Central Wyoming.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday...Elevated to critical fire weather conditions for
portions of east-central and southern areas.

Saturday and Sunday...Significant mountain snow possible over the
west. Significant rainfall could also occur in a few areas across
western and central Wyoming. The heaviest precipiation is expected
Saturday afternoon and Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 2:39 AM MDTFire Weather WatchRIWFremont, Hot Springs, Johnson, Natrona, Sweetwater, Washakie25 hr

Nearby

Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.